Alert archive / Wisconsin / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS La Crosse, WI

August 27, 2007Vernon County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Aug 27, 2007, 8:51 AM CDT for Vernon County, Wisconsin. It took effect at Aug 27, 2007, 8:56 AM CDT. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 27, 2007, 8:51 AM CDT (13:51 UTC)
In effect from
Aug 27, 2007, 8:56 AM CDT
Expired
Aug 27, 2007, 11:45 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Whole counties

County Vernon County, WI

The radar

The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 11:00 AM CDTFLASH FLOOD2 Ne Red Mound, WIUTLEY ROAD CLOSED. CREEKS OUT OF THEIR BANKS IN THE TRIBUTARIES OF THE BAD AXE RIVER /SOUTH CREEK/.
Aug 27, 11:00 AM CDTFLASH FLOODLa Farge, WIKICKAPOO RIVER RISING INTO YARDS AGAIN.
Aug 27, 11:12 AM CDTHEAVY RAIN 1.44Viroqua, WISTORM TOTAL
Aug 27, 11:12 AM CDTHEAVY RAIN 1.483 Ne Stoddard, WISTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 271356
FFWARX
WIC123-271645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
851 AM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN SOUTHWEST WISCONSIN

* UNTIL 1145 AM CDT

* AT 851 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF THE         
  WARNED AREA.  ESTIMATES FROM RADAR INDICATED THAT 2 TO 3 INCHES OF 
  RAIN HAS FALLEN DURING THE PAST 2 HOURS OVER THE WARNED AREA.

* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COON VALLEY...
  STODDARD...VIROQUA...WESTBY AND HIGHWAY 82 AND COUNTY D.

WITH MOIST SOILS FROM LAST WEEKS RAINS AND CONTINUED HEAVY RAIN 
REDEVELOPING OVER WESTERN VERNON COUNTY...SOME CREEKS COULD RISE OUT 
OF THEIR BANKS THIS MORNING. ALSO...STEEP BLUFFS COULD POSE A RISK 
OF MORE MUDSLIDES WHICH COULD AFFECT ROAD TRAVEL. 

THOSE ALONG CREEKS IN VERNON COUNTY SHOULD MONITOR THEM CLOSELY FOR 
RAPID RISES. THOSE CLEANING UP THE HISTORICAL FLOODING AUGUST 18 
SHOULD BE CAREFUL OF LIGHTNING IF OUTDOORS.

THE RAIN IS EXPECTED TO SHIFT EAST LATER THIS MORNING. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT
DROWN.

LAT...LON 4373 9066 4342 9067 4343 9121 4372 9125

$$

NWS LA CROSSE
4 follow-up statements
000 
WGUS73 KARX 271417
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 AM CDT MON AUG 27 2007

WIC123-271645-
VERNON WI-
917 AM CDT MON AUG 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
VERNON COUNTY...

AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL ACROSS THE WARNED AREA.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE VIROQUA...
WESTBY...STODDARD AND COON VALLEY. LOCATIONS IN THE WARNING INCLUDE 
BUT ARE NOT LIMITED TO WESTBY...VIROQUA AND COON VALLEY.

SOME CREEKS WHICH NEED TO BE MONITORED FOR SHARP RISES AND COULD BE 
OUT OF THEIR BANKS...

CHIPMUNK COULEE CREEK
COON CREEK 
THE NORTH FORK OF THE BAD AXE RIVER...ESPECIALLY WEST OF NEWTON
THE BAD AXE RIVER FROM PURDY TO THE MISSISSIPPI RIVER
RILEY CREEK

THE RAINFALL IS EXPECTED TO COME TO AND END THIS MORNING AND 
THEREFORE IMPROVE ANY HIGH WATER CONDITIONS THROUGH THE AFTERNOON. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. 
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE 
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT 
DROWN.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF CREEKS AND
STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUD-SLIDES IN STEEP TERRAIN. PERSONS IN THE WARNED
AREA SHOULD BE PREPARED TO ACT QUICKLY TO AVOID THESE HAZARDS.

LAT...LON 4373 9066 4342 9067 4343 9121 4372 9125

$$

BAUMGARDT
000 
WGUS73 KARX 271521
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
956 AM CDT MON AUG 27 2007

WIC123-271645-
VERNON WI-
1020 AM CDT MON AUG 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
VERNON COUNTY...

AT 1018 AM CDT...HEAVY RAIN PRODUCING THUNDERSTORMS WERE SHIFTING 
SOUTHEAST OUT OF VERNON COUNTY. ONLY LIGHTER RAINFALL AMOUNTS OF 
LESS THAN ONE-QUARTER INCH ARE EXPECTED FROM 10 AM TO 11 AM. 
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WESTBY...VIROQUA AND COON VALLEY.

SOME CREEKS WHICH WILL BE RUNNING HIGH OR OUT OF THEIR BANKS 
INCLUDE...

COON CREEK 
THE NORTH FORK OF THE BAD AXE RIVER...ESPECIALLY WEST OF NEWTON
THE BAD AXE RIVER FROM PURDY TO THE MISSISSIPPI RIVER
RILEY CREEK

RISES ON THESE CREEKS ARE NOT EXPECTED TO BE ANYWHERE NEAR THE VERY 
HIGH LEVELS ON AUGUST 18. THE LEVELS SHOULD STABILIZE AND BEGIN TO 
FALL IN THE AFTERNOON. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT
DROWN.

LAT...LON 4373 9066 4342 9067 4343 9121 4372 9125

$$
BAUMGARDT
000 
WGUS73 KARX 271612
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1115 AM CDT MON AUG 27 2007

WIC123-271645-
VERNON WI-
1115 AM CDT MON AUG 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
VERNON COUNTY...

AT 1110 AM CDT...DOPPLER RADAR AT THE NATIONAL WEATHER SERVICE IN LA 
CROSSE INDICATED THE HEAVY RAINFALL HAS SHIFTED SOUTHEAST INTO 
RICHLAND COUNTY. ONLY LIGHT ADDITIONAL AMOUNTS ARE EXPECTED THROUGH 
NOON...WITH A MAINLY DRY AFTERNOON EXPECTED. THEREFORE...ANY 
FLOODING ONGOING WILL STABILIZE AND DIMINISH SLOWLY THROUGH THE 
EARLY AFTERNOON. THEREFORE...THE FLASH FLOOD WARNING WILL LIKELY BE 
ALLOWED TO EXPIRE AT 1145 AM.  

LAW ENFORCEMENT IN VERNON COUNTY REPORTS MANY CREEKS ARE AT...OR 
OVER BANKFULL...IN THE SOUTHERN AND WESTERN PORTIONS OF THE COUNTY. 
THESE INCLUDE THE FEEDER CREEKS INTO THE BAD AXE RIVER AND KICKAPOO 
RIVER. THE KICKAPOO RIVER IN THE LA FARGE AREA IS AGAIN RISING INTO 
HOMEOWNERS YARDS. UTLEY ROAD HAS BEEN CLOSED IN THE WHEATLAND 
TOWNSHIP AS WELL...IN SOUTHWEST VERNON COUNTY. 

RADAR ESTIMATES IN SOUTHERN VERNON COUNTY...ROUGHLY SOUTH OF A GENOA 
TO READSTOWN LINE...INDICATE AROUND 3 INCHES OF RAIN HAS FALLEN 
THERE.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. REMEMBER...TURN AROUND DONT
DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4373 9066 4342 9067 4343 9121 4372 9125

$$

BAUMGARDT
000 
WGUS73 KARX 271637
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1136 AM CDT MON AUG 27 2007

WIC123-271646-
VERNON WI-
1136 AM CDT MON AUG 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR VERNON
COUNTY...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED ACROSS THE WARNED AREA. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR AT THE NATIONAL WEATHER SERVICE IN LA CROSSE INDICATED 
THE HEAVY RAINFALL HAS SHIFTED SOUTHEAST INTO RICHLAND COUNTY. 
THEREFORE...ANY FLOODING ONGOING WILL STABILIZE AND DIMINISH SLOWLY 
THROUGH THE EARLY AFTERNOON. 

LAW ENFORCEMENT IN VERNON COUNTY REPORTS MANY CREEKS ARE AT...OR 
OVER BANKFULL...IN THE SOUTHERN AND WESTERN PORTIONS OF THE COUNTY. 
THESE INCLUDE THE FEEDER CREEKS INTO THE BAD AXE RIVER AND KICKAPOO 
RIVER. THE KICKAPOO RIVER IN THE LA FARGE AREA IS AGAIN RISING INTO 
HOMEOWNERS YARDS. UTLEY ROAD HAS BEEN CLOSED IN THE WHEATLAND 
TOWNSHIP AS WELL...IN SOUTHWEST VERNON COUNTY. 

RADAR ESTIMATES IN SOUTHERN VERNON COUNTY...ROUGHLY SOUTH OF A GENOA 
TO READSTOWN LINE...INDICATE AROUND 3 INCHES OF RAIN HAS FALLEN 
THERE.  

PLEASE REPORT ANY FLOODING TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4373 9066 4342 9067 4343 9121 4372 9125

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:35 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Aug 27, 2:35 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
235 AM CDT MON AUG 27 2007

.SHORT TERM...TODAY THROUGH WEDNESDAY

FORECAST CONCERNS HINGE ON THE PCPN CHANCES OVER THE NEXT FEW
DAYS.

CURRENTLY...THERE ARE TWO AREAS OF CONVECTION ACROSS THE REGION. ONE
WAS ALONG FRONTAL BOUNDARY OVER NORTHERN MN...ENHANCED BY THE LOW
LEVEL JET/MOISTURE TRANSPORT INTO THIS AREA. CORFIDI VECTORS WOULD
TAKE THIS CONVECTION SOUTHEAST THIS MORNING...BUT THIS ACTIVITY IS
EXPECTED TO DIE OUT BEFORE IT CAN REACH THE FORECAST AREA. ANOTHER
AREA WAS MOVING EAST NORTHEAST ACROSS THE FORECAST. BOTH THE NAM AND
THE GFS INDICATED THIS IN PREVIOUS MODEL RUNS...WITH A SEPARATE
TONGUE OF MOISTURE ADVECTION AND THE LOW LEVEL JET POINTING INTO
WESTERN WI. THIS IS RIGHT THROUGH A STRONG AREA OF 850 MB TEMP
ADVECTION AND 850 MB THETA-E ADVECTION. THIS HAS BEEN ENOUGH TO KICK
OFF CONVECTION...AND WILL KEEP SMALL POPS FOR EARU THIS MORNING AS
A RESULT. THE FORCING WEAKENS BY THE AFTERNOON...PLUS THE FORECAST
SOUNDINGS CONTINUE A RATHER HEFTY INVERSION...SO DON/T EXPECT THE
PCPN TO LINGER INTO THE AFTERNOON.

TONIGHT THROUGH TUESDAY NIGHT...THAT FRONTAL BOUNDARY WILL CONTINUE
TO INCH EASTWARD...EXTENDING FROM NORTHEAST WI INTO WESTERN IA BY
TUES AFTERNOON. BITS OF SHORTWAVE ENERGY WILL SPIN OUT OF THE
CENTRAL ROCKIES TODAY...WORKING ON THIS BOUNDARY TONIGHT AND TUES.
THE JET AND 850 MOISTURE TRANSPORT REESTABLISH THEMSELVES INTO
NORTHERN WI TONIGHT...WHILE 850 MB TEMPS CONTINUE TO CLIMB //FROM 19
C THIS MORNING TO 23 C BY 12Z TUES//. DECENT STABLE LAYER FROM ABOUT
850 MB TO THE SFC AS A RESULT...ALTHOUGH SOME CAPE TO WORK WITH
ABOVE THAT LAYER. OVERALL...THE BETTER FORCING SIGNALS FOR TONIGHT
ARE ACROSS MN/NORTHERN WI...AND THIS IS WHERE THE BEST SHOWER/STORM
CHANCES SHOULD BE. ON TUESDAY...INSTABILITY WILL CONTINUE TO
INCREASE AHEAD OF THE SFC FRONT //SBCAPES APPROACHING 3000
J/KG//...WITH ABOUT 30 KTS OF 0-3 KM SHEAR. WOULD EXPECT THE FRONT
TO BECOME MORE ACTIVE TUES AFTERNOON AS A RESULT. THINK THERE COULD
BE SOME SEVERE POSSIBILITIES...ALTHOUGH HOW GREAT A CHANCE IS
UNCERTAIN AT THE MOMENT. PROBABLY OF BIGGER CONCERN FOR THE LOCAL
AREA IS IF THERE IS A THREAT FOR HEAVY RAIN. PW/S APPROACH 2 INCHES
AGAIN...BUT THIS TIME AROUND THE LOW LEVEL MOISTURE TRANSPORT IS NOT
AS STRONG AS WITH THE FLOODING RAINS OF LAST WEEKEND. THERE IS SOME
FRONTOGENETIC FORCING THROUGH THE LAYERS...BUT MORE TRANSITORY WITH
THE SFC FRONT...IT DOES NOT SIT STATIONARY LIKE LAST WEEKEND.
SO...THERE COULD BE SOME BRIEF PERIODS OF HEAVY RAIN WITH ANY
THUNDERSTORM THAT DEVELOPS...BUT DON/T BELIEVE TRAINING WILL BE A
SIGNIFICANT ISSUE...WHICH SHOULD KEEP THE FLASH FLOODING POTENTIAL
TO A MINIMUM. STILL...THE GROUNDS ARE VERY WET ACROSS THE FORECAST
AREA...SO THIS WILL HAVE TO BE MONITORED CLOSELY.

ON WEDNESDAY...A SFC HIGH LOOKS TO BUILD IN FROM THE NORTHERN PLAINS
AS THAT FRONT CONTINUES TO SINK SOUTH. DECREASING CLOUDS CAN BE
EXPECTED...ALTHOUGH SOME PCPN CHANCES MAY LINGER IN THE FAR SOUTH
EARLY IN THE DAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT WITH A ZONAL UPPER
LEVEL FLOW PATTERN INTO THE UPCOMING WEEKEND...WITH TEMPERATURES
NEAR OR A BIT ABOVE THE SEASONABLE NORMALS. CURRENTLY...THE BULK OF
THE SHORTWAVE ACTIVITY IS PROGGED TO STAY WELL NORTH...ACROSS
SOUTHERN CANADA. AT THE SFC...BOTH THE GFS AND ECMWF BUILD IN AN
AREA OF HIGH PRESSURE WEDNESDAY...WHICH THEN LOOKS TO HANG AROUND
THE GREAT LAKES INTO SATURDAY. BY SUNDAY...THERE ARE SOME HINTS OF A
FRONTAL BOUNDARY TRYING TO MAKE ITS WAS SOUTHWARD ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY...WHICH COULD BRING A SHOT FOR SOME
SHOWER/STORMS. RELATIVELY WEAK SIGNAL AT THE MOMENT...WITH
AGAIN...THE BEST UPPER LEVEL FORCING LOCATED TO THE NORTH.
OVERALL...ITS SHAPING UP TO BE A DRY PERIOD FOR THE END OF THE WORK
WEEK AND INTO THE WEEKEND.

&&

.AVIATION...
SCATTERED THUNDERSTORMS EXPECTED TO EXIT EARLY THIS MORNING. STRONG
SOUTHERLY FLOW WILL BE THE RULE TODAY...WITH GUSTY WINDS AT BOTH
KLSE AND KRST TAF SITES. VFR CONDITIONS ANTICIPATED TO LINGER INTO
TONIGHT...WITH THUNDERSTORM ACTIVITY FOCUSED MAINLY NORTH AND WEST
OF BOTH TAF SITES ALONG COLD FRONT.

THOMPSON

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RIECK
Hazardous weather outlook, Aug 27, 5:15 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT MON AUG 27 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
515 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE OUT OF THE AREA EARLY THIS MORNING. SMALL
HAIL IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. A
COLD FRONT DROPPING SLOWLY ACROSS MINNESOTA AND NORTHWEST WISCONSIN
SHOULD TRIGGER THUNDERSTORMS ALONG IT TONIGHT. STORMS ARE EXPECTED TO
AFFECT AREAS MAINLY ALONG AND NORTH OF A LINE FROM AUSTIN MINNESOTA
TO NEILLSVILLE WISCONSIN. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL CONTINUE TRACKING SOUTHWARD ACROSS THE UPPER
MISSISSIPPI VALLEY ON TUESDAY...EXITING THE AREA ON WEDNESDAY.
MOISTURE POOLING ALONG THIS BOUNDARY WILL AID IN SHOWER AND
THUNDERSTORM DEVELOPMENT. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM AUSTIN
MINNESOTA TO NEILLSVILLE WISCONSIN. THE PRIMARY THREATS WOULD BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...
BUT A WIDESPREAD FLOODING POTENTIAL IS NOT FORESEEN AT THIS TIME.
ANY LINGERING THUNDERSTORMS WEDNESDAY MORNING SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT.
SPOTTER GROUPS MAY NEED TO BE ACTIVATED TUESDAY AFTERNOON AND
EVENING...SO KEEP ABREAST OF LATER UPDATES.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Aug 27, 8:30 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     HAIL             STRAWBERRY POINT        42.68N 91.54W
08/27/2007  E0.75 INCH       CLAYTON            IA   PUBLIC

&&

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:20 AM CDTRiver Flood WarningARXRichland, Vernon9 hr

Nearby

Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.